Hail, Canadian
- When
- June 9, 7:03 AM CST
- Where
- Canadian County, 5.23 mi NE of Piedmont
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.690, -97.680
An strong line of thunderstorms moved southward across central Oklahoma on the morning of the 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An strong line of thunderstorms moved southward across central Oklahoma on the morning of the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 9, 5:42 AM CST, 1 hour 21 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 642 AM CDT Sun Jun 9 2019 .AVIATION... TAFs 0912/1012... A small cluster of strong to marginally severe storms are moving southward across north central Oklahoma early this morning. Additional development to the south is likely this morning, mainly along and north of an outflow boundary. The storms will likely impact at least PNC/OKC/OUN. Mainly VFR ceilings are expected within and around the storms, but heavy rainfall could lower visibility to below 3 miles. A strong cold front will also bring a wind shift to all TAF sites by late afternoon. Strong gusty northerly winds can be expected behind the front, along with MVFR ceilings. The wind should decrease during the evening and overnight, and ceiling heights will increase to VFR. && .PREV DISCUSSION... /issued 342 AM CDT Sun Jun 9 2019/ DISCUSSION... MCS currently tracking southeastward across south-central Kansas will be the main focus in the short term ahead of a cold front that will cross the area today. Warm mid level temperatures across western Oklahoma will likely keep convection focused across the eastern half of the area as the MCS continues to progress southward. Intensity has been trending downward over the past hour or so and models suggest this trend may continue through the morning as instability wanes. Still, isolated strong wind gusts will be possible as the system treks across northeastern portions of the area. The line will likely bring more heavy rainfall to already saturated soils so localized flooding will also be a concern. Redevelopment of storms may occur along and south of any outflow boundary left behind from morning convection, most likely across southern Oklahoma this afternoon, although the exact location and overall chance of redevelopment is still uncertain at this time. One thing that is certain is that the airmass behind the cold front will be much cooler and drier than is normal for this time of year. In fact, temperatures this afternoon may struggle to stay above 60 degrees across northwestern Oklahoma, which combined with a brisk north wind and lingering cloud cover will likely make it feel rather chilly. Wind speeds may approach wind advisory criteria across our western zones but will hold off on an advisory for now as gusts over 40 mph appear to be more isolated than common for today. The drier airmass and cooler north winds will continue through Tuesday keeping temperatures below average under continued northwest flow aloft. Normally northwest flow this time of year would signal chances for overnight MCS activity but with moisture being wiped out by the cold front all the way to the Gulf of Mexico, any convection forming up in Colorado or Kansas will likely struggle to maintain itself into our area. Models do suggest some rain chances will return by Tuesday night along another cold front but again the lack of moisture suggests the severe threat will be minimal at this time. By Thursday night into Friday moisture return and a strengthening low level jet should bring slightly better chances for thunderstorm activity, especially for western portions of the area. Uncertainty then increases into next weekend as the latest GFS tries to stall a cold front across the area with unsettled conditons while the ECM is slower with the front leaving most of the area dry. Went with the slower solution for now as the GFS is a major deviation from its previous runs. Ware && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 79 58 76 56 / 60 20 0 10 Hobart OK 81 57 77 57 / 20 20 0 10 Wichita Falls TX 89 62 78 59 / 30 30 0 10 Gage OK 70 49 75 54 / 20 10 0 10 Ponca City OK 77 55 77 56 / 70 10 0 0 Durant OK 89 64 79 60 / 40 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 408 AM CDT Sun Jun 9 2019 OKZ004>048-050>052-TXZ083>090-100915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 408 AM CDT Sun Jun 9 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A marginal risk for severe storms exists across northern and central Oklahoma as a complex of storms moves across these areas this morning. Strong gusty winds and perhaps small hail will be possible with these storms. A slight risk for severe storms exists across far southern Oklahoma and portions of western North Texas as additional storms may develop this afternoon with a risk for damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There are low thunderstorm chances Monday through Friday of next week. Severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
542 AM CDT Sun Jun 9 2019
OKZ006-007-091115-
Alfalfa OK-Grant OK-
542 AM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa and northwestern
Grant Counties Until 615 AM CDT...
AT 538 AM CDT, a strong thunderstorm was located 5 miles north of
Amorita, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3676 9765 3676 9834 3698 9855 3700 9854
3700 9778
TIME...MOT...LOC 1038Z 319DEG 31KT 3700 9829
WareSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 615 AM CDT Sun Jun 9 2019 OKZ006-007-012-091145- Garfield OK-Alfalfa OK-Grant OK- 615 AM CDT Sun Jun 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield... southeastern Alfalfa and southwestern Grant Counties Until 645 AM CDT... AT 611 AM CDT, a strong thunderstorm was located 4 miles northeast of Great Salt Plains Lake, moving southeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Medford, Pond Creek, Kremlin, Jet, Nash, Hillsdale, Jefferson and Great Salt Plains Lake. LAT...LON 3661 9834 3688 9824 3685 9769 3648 9776 TIME...MOT...LOC 1111Z 319DEG 31KT 3677 9812 Ware
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 623 AM CDT Sun Jun 9 2019 OKZ006-011-012-091200- Major OK-Garfield OK-Alfalfa OK- 623 AM CDT Sun Jun 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...western Garfield and southeastern Alfalfa Counties Until 700 AM CDT... AT 621 AM CDT, a strong thunderstorm was located near Goltry, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Enid, Helena, Waukomis, Lahoma, Ringwood, Drummond, Goltry, Meno, Carrier, Vance Air Force Base and North Enid. LAT...LON 3643 9838 3662 9833 3650 9780 3622 9792 TIME...MOT...LOC 1121Z 285DEG 24KT 3651 9821 Ware
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
705 AM CDT Sun Jun 9 2019
OKZ011-012-018-091230-
Major OK-Garfield OK-Kingfisher OK-
705 AM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield and northern Kingfisher Counties Until 730 AM CDT...
AT 701 AM CDT, a strong thunderstorm was located 4 miles northwest of
Bison, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3620 9761 3616 9765 3616 9767 3615 9768
3593 9793 3614 9821 3617 9821 3617 9825
3620 9829 3644 9812
TIME...MOT...LOC 1201Z 306DEG 26KT 3622 9796
SIXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
724 AM CDT Sun Jun 9 2019
OKZ012-018-019-025-091315-
Garfield OK-Kingfisher OK-Oklahoma OK-Logan OK-
724 AM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...eastern
Kingfisher...northeastern Oklahoma and Logan Counties Until 815 AM
CDT...
AT 720 AM CDT, a strong thunderstorm was located 6 miles west of
Lovell, moving southeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Guthrie, Kingfisher, Hennessey, Crescent, Cashion, Dover, Cedar
Valley, Marshall, Mulhall, Cimarron City, Fairmont, Meridian,
Douglas, Lovell, Seward and Navina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3617 9746 3602 9735 3599 9735 3600 9734
3572 9714 3573 9791 3608 9799 3638 9768
TIME...MOT...LOC 1220Z 310DEG 34KT 3604 9775
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 748 AM CDT Sun Jun 9 2019 OKZ025-029-091330- Oklahoma OK-Cleveland OK- 748 AM CDT Sun Jun 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southern Oklahoma and northeastern Cleveland Counties Until 830 AM CDT... AT 745 AM CDT, a strong thunderstorm was located over western Oklahoma City, moving east at 35 MPH. HAZARDS INCLUDE... Hail up to pea size... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Oklahoma City, northeastern Norman, Moore, Midwest City, Del City, Bethany, Choctaw, Warr Acres, The Village, Harrah, Spencer, Nichols Hills, Jones, Nicoma Park, Valley Brook, Stanley Draper Lake, Stella, Tinker Air Force Base, northern Lake Thunderbird and Forest Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3542 9767 3560 9767 3552 9716 3527 9722 TIME...MOT...LOC 1245Z 285DEG 30KT 3549 9761 03
The Norman radar (KTLX), 54 km away, was scanning. The volume nearest the first event began at 13:00 UTC.
18 thunderstorm wind, 8 flash flood, 7 hail. Local standard time, as filed.
Estimated gust.
Large tree limb blown off of a tree.
Estimated gust.
Numerous power poles damaged, resulting in power some disruptions.
Numerous reports of flash flooding across northern portions of Oklahoma City.
Numerous large trees downed.
Several large tree branches downed around Will Rogers World Airport.
Measured at Will Rogers World Airport.
Creek rushing across Memorial Road eastbound between Rockwell and Council Road.
Multiple high water rescues across northern portions of Oklahoma City.
Numerous trees downed. One garage door blown in.
Estimated gust.
Car was stranded in high water.
Siding was blown off a house.
Measured at NWS forecast office.
Measurement from Max Westheimer Airport.
Tree limbs up to six inches in diameter snapped off. Additional tree limbs were downed by strong winds south to Slaughterville.
Several large trees downed in roadways across town.
High water rescue just north of the University of Oklahoma.
Flash flooding ongoing across north OKC. Numerous streets were closed.
Numerous reports of street flooding with depths over one-half foot.
Power line downed.
Numerous trees and powerlines down from strong winds to the immediate west of Arbuckle lake. Time based on radar.
Water making streets impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 833671, 833672, 833673, 833675, 833677, 833678, 833680, 833681, 833683, 833684, 833685, 833686, 833687, 833688, 833689, 833690, 833691, 833692, 833693, 833695, 833700, 833701, 833702, 833703, 833704, 833705, 833707, 833708, 833881, 833883, 833884, 833889, 833890.